Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 16, 2010, 2:52 PM MDT. It took effect at Sep 17, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 2:52 PM MDT (20:52 UTC)
- In effect from
- Sep 17, 2010, 12:00 PM MDT
- Expired
- Sep 17, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS85 KSLC 162052 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 252 PM MDT THU SEP 16 2010 .A VERY DRY SOUTHWESTERLY FLOW WILL SPREAD ACROSS MUCH OF UTAH DURING THE DAY FRIDAY...THEN GRADUALLY STRENGTHEN OVER THE WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 5 PERCENT SATURDAY AND SUNDAY ACROSS A GOOD PORTION OF WESTERN UTAH. UTZ420-423-424-431>441-171200- /O.NEW.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/ /O.NEW.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 252 PM MDT THU SEP 16 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT ARE EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY AND SUNDAY AFTERNOONS. * HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10 PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
674 WWUS85 KSLC 170955 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 355 AM MDT FRI SEP 17 2010 .A VERY DRY SOUTHWESTERLY FLOW WILL SPREAD ACROSS MUCH OF UTAH DURING THE DAY FRIDAY...THEN GRADUALLY STRENGTHEN OVER THE WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 5 PERCENT SATURDAY AND SUNDAY ACROSS A GOOD PORTION OF WESTERN UTAH. UTZ426-427-172200- /O.EXA.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/ /O.EXA.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/ WASATCH MOUNTAINS NORTH OF I_80- WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- 355 AM MDT FRI SEP 17 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 426 AND 427... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 426 AND 427... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE ZONE 426 WASATCH MOUNTAINS NORTH OF I_80...FIRE ZONE 427 WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS. * WIND: SOUTHWEST WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH FRIDAY AFTERNOON. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT ARE EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY AND SUNDAY AFTERNOONS. * HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ UTZ420-423-424-431>441-172200- /O.CON.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/ /O.CON.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 355 AM MDT FRI SEP 17 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT ARE EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY AND SUNDAY AFTERNOONS. * HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10 PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
505 WWUS85 KSLC 171747 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1147 AM MDT FRI SEP 17 2010 .A VERY DRY AND INCREASINGLY STRONG SOUTHWESTERLY FLOW WILL EXIST ACROSS THE AREA THROUGH THE WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 5 PERCENT SATURDAY AND SUNDAY ACROSS A GOOD PORTION OF WESTERN UTAH....WITH POOR RECOVERIES DURING THE OVERNIGHT HOURS. UTZ420-423-424-426-427-431>441-172200- /O.CON.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/ /O.CON.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I_80- WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1147 AM MDT FRI SEP 17 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441...... FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441......FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT WILL DEVELOP AGAIN SATURDAY AND SUNDAY AFTERNOONS. * HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10 PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
149 WWUS85 KSLC 172034 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 234 PM MDT FRI SEP 17 2010 .THE VERY DRY AIRMASS IN PLACE ACROSS THE GREAT BASIN WILL REMAIN BASICALLY UNCHANGED THROUGH THE WEEKEND. SOUTHERLY WINDS WILL INCREASE EACH OF THE NEXT COUPLE OF AFTERNOONS OVER THIS WEEKEND. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. UTZ420-423-424-426-427-431>441-181130- /O.UPG.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/ /O.NEW.KSLC.FW.W.0030.100918T1800Z-100920T0300Z/ /O.CON.KSLC.FW.W.0029.000000T0000Z-100918T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I_80- WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 234 PM MDT FRI SEP 17 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423...424... 426...427...431...432...433...434...435...436...437...438...439... 440 AND 441... ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420... 423...424...426...427...431...432...433...434...435...436...437... 438...439...440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 9 PM MDT SUNDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT THROUGH 900 PM THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 426 WASATCH MOUNTAINS NORTH OF I_80...FIRE ZONE 427 WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS...FIRE ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS... FIRE ZONE 436 CENTRAL UTAH MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHERLY WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL CONTINUE ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT WILL DEVELOP AGAIN SATURDAY AFTERNOON...AND CONTINUE INTO SUNDAY AFTERNOONS. * HUMIDITY: HUMIDITIES BELOW 15 PERCENT THIS AFTERNOON WILL SHOW POOR RECOVERIES IN MANY AREAS TONIGHT. HUMIDITY VALUES WILL FALL BELOW 10 PERCENT ACROSS MUCH OF THE WARNED AREA BOTH SATURDAY AND SUNDAY AFTERNOONS. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ445>449-181130- /O.NEW.KSLC.FW.W.0030.100918T1800Z-100919T0300Z/ /O.NEW.KSLC.FW.A.0021.100919T1800Z-100920T0300Z/ GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 234 PM MDT FRI SEP 17 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 445...446...447... 448 AND 449... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 445...446...447...448 AND 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE ZONE 445 GRAND FLAT/ROAN AND BOOK CLIFFS...FIRE ZONE 446 ARCHES NATIONAL PARK AND SURROUNDING AREAS...FIRE ZONE 447 CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT...FIRE ZONE 448 LA SAL AND ABAJO MOUNTAINS...FIRE ZONE 449 SOUTHERN SAN JUAN COUNTY. * WIND: SOUTHERLY WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 30 MPH ARE EXPECTED SATURDAY AFTERNOON THROUGH EARLY EVENING. THESE WINDS LIKELY DEVELOP AGAIN ON SUNDAY AFTERNOON. * HUMIDITY: WIDESPREAD HUMIDITIES BETWEEN 10 TO 15 PERCENT ARE EXPECTED SATURDAY AFTERNOON. POOR RECOVERIES ARE POSSIBLE IN MANY AREAS SATURDAY NIGHT. HUMIDITIES COULD DROP INTO THE SINGLE DIGITS IN MANY AREAS SUNDAY AFTERNOON. * IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:23 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 16, 10:23 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 AM MDT THU SEP 16 2010 .SYNOPSIS...WARM DRY HIGH PRESSURE WILL BUILD OVER THE AREA TODAY. A WARM AND DRY SOUTHWEST FLOW WILL DEVELOP FRIDAY AND PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL CROSS UTAH SUNDAY NIGHT AND MONDAY. && .DISCUSSION...A SHORT WAVE RIDGE IS BUILDING INTO THE GREAT BASIN TODAY AND THE AIRMASS IS WARMING. EXPECT SUFFICIENT MIXING TO FULLY REALIZE THE WARMING AT THE SURFACE AND TEMPS SHOULD BE SEVERAL DEGREES WARMER THAN YESTERDAY. THE AIRMASS IS QUITE DRY AND THE ONLY CLOUDS WILL BE SOME THIN CIRRUS ACROSS THE FAR NORTH. THE RIDGE SHIFTS EAST FRI AS THE CLOSED LOW OFF THE PACNW COAST SAGS SOUTH. THIS WILL BRING A MODERATE SOUTHWEST FLOW TO THE CWA AND THE AIRMASS STAYS WARM AND DRY WITHOUT EVEN ENOUGH MOISTURE TO GENERATE SOME WEAK HIGH BASED SHALLOW CONVECTION. EXPECT TEMPS TO RISE A LITTLE MORE FROM TODAY. THE PAC LOW STARTS TO EDGE TOWARDS THE COAST SAT WITH LITTLE CHANGE IN THE WARM DRY SOUTHWEST FLOW OVER UT. THE LOW IS FORECAST TO BEGIN OPENING UP AND MOVING INLAND SUNDAY TIGHTENING THE GRADIENT ACROSS THE CWA AND STRENGTHENING THE SOUTHWEST FLOW. IT THEN EJECTS THRU THE NRN ROCKIES AS A WEAKENING TROF SUN NIGHT/MON PUSHING A COLD FRONT INTO UT. MODELS DO INDICATE A LITTLE TROPICAL MOISTURE GETS DRAWN UP INTO ERN UT AHEAD OF THE FRONT LATE SUN INTO MON BUT THIS GETS SHUNTED QUICKLY EAST BY THE PASSING TROF. NO UPDATES NEEDED OR PLANNED AT THIS TIME. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 18Z AND 20Z TODAY. VFR CONDITIONS UNDER MOSTLY CLEAR SKIES WILL PREVAIL. && .FIRE WEATHER...HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY...ALLOWING THE DRYING AND WARMING TREND TO CONTINUE FOR THE NEXT FEW DAYS. SOUTHWESTERLY FLOW WILL BEGIN TO INCREASE ON FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE BEGINNING AS EARLY AS FRIDAY AFTERNOON...PARTICULARLY IN THE HIGHER TERRAIN WHERE FUELS CONTINUE TO DRY. THESE WINDS ARE EXPECTED TO GRADUALLY INCREASE THROUGH THE WEEKEND...WITH AN INCREASED POTENTIAL FOR CRITICAL CONDITIONS ON BOTH SATURDAY AND SUNDAY. THESE CONDITIONS COULD CONTINUE INTO MONDAY...ESPECIALLY IN THE SOUTHERN AND EASTERN PORTIONS OF UTAH. A PACIFIC TROUGH IS FORECAST TO MOVE THROUGH THE AREA ON MONDAY. SHOWERS FROM THIS TROUGH WILL PRIMARILY IMPACT NORTHERN UTAH...BUT SOMEWHAT MOISTER AND COOLER AIR WILL LIKELY ENTER MUCH OF THE STATE BY TUESDAY MORNING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 16, 9:38 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 938 AM MDT THU SEP 16 2010 UTZ001>016-019>021-517-518-WYZ021-171200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 938 AM MDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SUNNY SKIES AND WARM TEMPERATURES ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY WITH CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WARM AND DRY AIRMASS WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF THE WEEK. SOUTH WINDS ARE EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND...POTENTIALLY CREATING HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN AND CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:52 PM MDT | Fire Weather Watch | SLC | 24 hr |
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.